Please use this identifier to cite or link to this item: http://hdl.handle.net/11144/3804
Title: A new path integral approximation to photon propagation in turbid media
Authors: Neves, Rui
Guerra, Rui
Keywords: Biomedical physics
Photon propagation
turbid media
Issue Date: 13-Oct-2008
Publisher: Taylor & Francis
Citation: Neves, R., & Guerra, R. (2008). A new path integral approximation to photon propagation in turbid media. Waves in Random and Complex Media 18 (4), 669-692.
Abstract: The path integral approach is applied to describe the propagation of photons in bounded homogeneous turbid media. Introducing a new controlled perturbative expansion centred on the diffusion limit, new analytic solutions for continuous wave reflectance and transmittance are determined, as relevant for non-invasive measurements of tissue optical properties based on continuous wave photon migration instruments. A comparative analysis with the diffusion approximation of radiative transfer theory is made to show that non-diffusive effects are enhanced in turbid regions with increasing absorption coefficients and decreasing reduced scattering coefficients as well as when the distance between interface boundaries increases. The relation between the transport equation (which is the starting point for the path integral approach) and multiple scattering theory is also discussed.
Peer reviewed: yes
URI: http://hdl.handle.net/11144/3804
metadata.dc.identifier.doi: 10.1080/17455030802315102
ISSN: 1745-5030
Publisher version: http://www.tandfonline.com/doi/abs/10.1080/17455030802315102
Appears in Collections:DCT - Artigos/Papers

Files in This Item:
File Description SizeFormat 
rrtomowrcm107rRep2017.pdfdocumento principal2.48 MBAdobe PDFView/Open


FacebookTwitterDeliciousLinkedInDiggGoogle BookmarksMySpace
Formato BibTex MendeleyEndnote Currículo DeGóis 

Items in DSpace are protected by copyright, with all rights reserved, unless otherwise indicated.